Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
milkncoffee

Afraid Of A Breakout Getting Off Bc

Recommended Posts

Im 21 and iv been on birth control for the last year or so, iv been off it for a week now ( because I ran out, and id rather not be on it ) and my skins already starting to break out more. Im afraid my skins going to go nuts if I go off bc. I dont know what to do. I had perfect, never break out skin untill 18 or 19 and it started breaking out, then at 20 it was really bad but only around my mouth and chin. After bc its been alot better but still not the way it was, I still breakout the week before and the week after my period.. :/

Ill post a picture of my skin now tonight.

http://www.acne.org/...58#entry2992058

^^^ This was my last post before I started bc, theres a picture of my skin before it started breaking out and a year latter at its worst. Im really afraid of going back to that, or worse sad.png any help guys??

* Oh and I went to the dr and they ran tests for my hormones, thyroid, blood ect and he said everything came back normal. How can I go from great skin to awful in a year and then ok skin on bc?

Edited by milkncoffee

Share this post


Link to post
Share on other sites

I totally understand you worries! I was on the pill for 10+ years and when I got off I was terrified of what might happen (new acne, horrible pms, morph into a she-wolf shock.gif ). I was on much longer so the adjustment took a while but I think the body finds a way to get back into balance. A year on the pill and your body should recover fairly quickly.

Based on the link to the pic and what had been written there I would side with what many people responded -- that this does not look like 'typical' acne. Possibly perioral dermatitis or a fungal issue. Tooth paste, mouthwash, and even lipgloss can aggravate skin issues around the mouth. Also, does boyfriend/husband have facial hair or stubble? In my experience, when my husband has too much stubble or a dirty beard it really rashes up my sensitive skin.

Birth control pills can help alleviate these pseudo-acne conditions to a degree only if they manage to limit your sebum production (by controlling your hormones of course). Anti-biotics I personally dont like unless absolutely necessary-- been down the cycle of antibios & yeast too many times to count-- and woman to woman I know you understand the troubles it can cause.

If you can track your breakout with your cycle then they may be hormone related. Hormone tests wont show that--only show if you have whacked out levels and were growing facial hair or in early menopause. There is a good board here on hormone related acne and treatments you can adjust to fit your cycle. Spiro is great but needs an RX. Spearmint tea helps. DIM can help as well. IT just depends on what you identify you hormone issue as being (i.e too much estro, too little estro, or too much andro/testo, or a combination). Delightfully confusing, huh?

I still say see a derm if you can. The pics do not look like 'acne'. If it is fungal there are prescription and non-prescription treatments that are very effective. Also want to rule out any other causes-- I will just cut and paste this part: Good Luck!

Perioral dermatitis has even developed in patients who use inhaled corticosteroids for asthma or hay fever, if they allow the medication to drip onto their skin.

It is thought that transfer of saliva to the skin around the mouth may play a role in perioral dermatitis.

Researchers have attempted to link perioral dermatitis to infectious organisms such as

Candida

yeasts,

Demodex

mites, and fusiform bacteria, but no conclusive role for these organisms has been demonstrated.

Share this post


Link to post
Share on other sites

i dont know if its the yeast or demo but i do break out during my peirod and about a week or two before it. so im not sure what to do, the knock of of yasmin was helping but not making me stop break out.

i just want my normal skin back :(

and now that i stoped the BC im getting spots on my forehead during my peirod and i never got them there before :/

Share this post


Link to post
Share on other sites

If it *is* your body adjusting, just help ease it through the transition. Look into herbs and supplements that help support hormones -- not the ones that have hormones, just hormone SUPPORT -- and include those in your day-to-day. Also ... well, just look into hormonal regulation in general. Get good sleep, exercise - common sense things like that. I know how it goes; coming off BC was a bit rough for me (though it's just dandy for other people!). But you'll be fine. <3

You could try a topical tea tree gel to help you, if that isn't enough. Perhaps? I'm wary of medicated topicals nowadays, but they also help lots of people.

Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×